The onset of convection in porous layers with multiple horizontal partitions


Rees D. A. S. , Genc G.

INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER, vol.54, pp.3081-3089, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 54
  • Publication Date: 2011
  • Doi Number: 10.1016/j.ijheatmasstransfer.2011.02.002
  • Title of Journal : INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER
  • Page Numbers: pp.3081-3089

Abstract

In this paper we investigate the onset of convection in a horizontally partitioned porous layer which is heated from below. Identical sublayers are separated by thin impermeable barriers. A linear stability analysis is performed, and dispersion relations are obtained directly and explicitly for two- and three-layer configurations. A systematic numerical procedure is devised to compute the dispersion relation for an arbitrary number of sublayers, but from this it is possible to guess the correct analytical form of the dispersion relation for general cases.